Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 124, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2000, 5:32 PM CDT for Holmes County, Jackson County, Washington County, Florida. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 22, 2000, 5:32 PM CDT (22:32 UTC)
- Expired
- Jul 22, 2000, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Holmes County, FL, Jackson County, FL, Washington County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:33 PM CDT | Thunderstorm Wind | Marianna, FL | Several trees down on State Road 73 north of Valley Oaks Drive. Reported by the Jackson County Sheriff. |
| Jul 22, 6:10 PM CDT | Thunderstorm Wind | Bonifay, FL | Some trees down on power lines. Reported by the Holmes County Sheriff. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 692 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
880 WUUS52 KTAE 222234 SVRTLH FLC059-063-133-222315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 532 PM CDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HOLMES COUNTY IN FLORIDA JACKSON COUNTY IN FLORIDA NORTHEASTERN WASHINGTON COUNTY IN FLORIDA * UNTIL 615 PM CDT * AT 532 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS 3 MILES SOUTHWEST OF HOLMES CO A/P...OR ABOUT 6 MILES NORTHWEST OF CHIPLEY...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOLMES CO A/P BY 530 PM CDT CHIPLEY BY 540 PM CDT CHIPLEY MUNI A/P BY 545 PM CDT ROCK HILL BY 550 PM CDT JACOBS...GLASS BY 555 PM CDT THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3090 8565 3075 8570 3061 8493 3098 8502 WATSON NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:30 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 22, 2:30 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 330 PM EDT SAT JUL 22 2000 HIGHLY AMPLIFIED FLOW FOR THIS TIME OF YEAR ACROSS NORTH AMERICA TO CONTINUE THROUGH THE FORECAST PERIOD...AND SEVERAL SHORT WAVES WILL ROUND THE TOP OF THE WESTERN U.S. RIDGE...THEN DROP SOUTHEASTWARD INTO THE MEAN TROF OVER THE EAST...ONE APPROACHING SUNDAY AND ANOTHER ON MONDAY. THE EFFECT WILL BE TO FURTHER AMPLIFY THE TROF...AND PUSH A WEAK FRONTAL BOUNDARY...CURRENTLY NORTH OF OUR FORECAST AREA...A BIT CLOSER TO US OVER THE NEXT SEVERAL DAYS. QUESTION IS HOW MUCH CLOSER. GIVEN THAT THE MEAN TROF AXIS SHOULD REMAIN MORE TO THE WEST...PREFER A SOLUTION THAT KEEPS BOUNDARY TO THE WEST AND NORTH AND A SOLUTION SOMEWHERE BETWEEN THE ETA AND AVN FITS MY PRECONCEIVED IDEA THE BEST. A POTENTIAL WILD CARD IS A MID-UPPER LEVEL CIRCULATION SHOWN ON THE WATER VAPOR IMAGERY DEVELOPING IN THE CENTRAL GULF...AND GIVEN THE DEPTH OF THE TROF OVER THE EASTERN U.S. I LIKE THE MRF SOLUTION OF CLOSING OF AN UPPER LEVEL LOW SOMEWHERE AT THE BOTTOM OF THE TROF BY THE MIDDLE OF NEXT WEEK. SEABREEZE REGIME SEEMS TO HAVE TRANSITIONED TO A TYPE 4 WHICH ALSO IMPLIES HIGHER POPS FURTHER NORTH AWAY FROM THE COASTAL AREAS THAN DID THE PREVIOUS TYPE 8 PATTERN. ZONE FORECAST...LOW LEVEL CONVERGENCE OVER EXTREME SOUTHEAST PORTION OF OUR FORECAST AREA AND INTO THE APALACHEE BAY IS ALREADY PRODUCING THUNDERSTORM ACTIVITY THERE. HOWEVER...GIVEN THE COMBINATION OF ALL OF THE ABOVE...AND HOPEFULLY NOT TOO MUCH WISHFUL THINKING...WILL GO WITH HIGHER POPS AND LOWER MAX TEMPERATURES...THUS CLOSER TO CLIMATOLOGY THROUGH THE FORECAST AND EXTENDED FORECAST PERIODS. MARINE...WITH WEAT LOW PRESSURE PERSISTING OVER AND TO THE NORTH AND WEAK HIGH PRESSURE TO THE SOUTH...WILL REMAIN IN A LIGHT TO MODERATE WEST TO SOUTHWEST FLOW. THE MAIN THREAT WILL BE HIGHER WINDS AND SEAS NEAR THE THUNDERSTORMS. FIRE WEATHER...RELATIVELY HIGH HUMIDITIES AND MORE CLOUDS AND SHOWERS SHOULD PRECLUDE HAVING TO HIGHLIGHT ANY MAJOR PROBLEM AREAS THROUGH THE FORECAST PERIOD. OUTLOOK...PERSISTENT STRONG TROF FORECAST FOR GULF OF ALASKA SHOULD HELP MAINTAIN CURRENT MEAN RIDGE POSITION OR PERHAPS EVEN A LITTLE FURTHER WEST...AND AN UNUSUALLY DEEP TROF OVER THE EAST...WITH AN AXIS JUST TO THE WEST OF OUR FORECAST AREA. THUS I EXPECT THE TREND TO MORE NORMAL TEMPERATURES AND HIGHER POPS TO PERSIST BEYOND THE EXTENDED FORECAST PERIOD. TLH 072 093 073 091 3535 PFN 075 090 074 089 1424 DHN 073 091 071 090 2324 ABY 072 093 072 089 2424 VLD 072 093 072 090 2535 .TLH... AL...NONE. GA...NONE. FL...NONE. PD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:13 PM CDT | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 47 min |
| Jul 22, 4:54 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 51 min |
| Jul 22, 6:15 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson | 45 min |
| Jul 22, 6:15 PM CDT | Severe Thunderstorm Warning | TAE | Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.